Alert archive / Iowa / River Flood Warnings in 2015
River Flood Warning 14, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Nov 19, 2015, 6:33 PM CST for Buena Vista County, Clay County, Iowa. It took effect at Nov 20, 2015, 9:56 AM CST. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Nov 19, 2015, 6:33 PM CST (00:33 UTC)
- In effect from
- Nov 20, 2015, 9:56 AM CST
- Expired
- Nov 24, 2015, 3:07 PM CST
- In force
- 4 days
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Buena Vista County, IA, Clay County, IA
The radar
The Sioux Falls radar (KFSD), 143 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Sioux River at Linn Grove (LNNI4).
- Action stage
- 14 ft
- Minor stage
- 16.5 ft
- Moderate stage
- 20 ft
- Major stage
- 22.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06605850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
098
WGUS43 KFSD 200033
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
633 PM CST THU NOV 19 2015
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in Iowa...
Little Sioux River At Spencer
Little Sioux River At Linn Grove
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC041-210433-
/O.NEW.KFSD.FL.W.0013.151120T0033Z-151122T0000Z/
/SPWI4.1.ER.151119T1845Z.151120T0600Z.151121T0000Z.NO/
633 PM CST THU NOV 19 2015
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Little Sioux River At Spencer.
* until Saturday evening.
* At 01PM Thursday the stage was 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will crest near 10.2 feet by Friday November
20. The river will fall below flood stage Friday November 20.
* At stages near 10.0 feet...The right bank overflows, and minor
flooding of the Spencer city park and some rural agricultural areas
begins.
&&
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
4302 9510 4310 9510
$$
IAC021-041-210433-
/O.NEW.KFSD.FL.W.0014.151120T1800Z-151122T1800Z/
/LNNI4.1.ER.151120T1800Z.151120T1800Z.151121T1800Z.NO/
633 PM CST THU NOV 19 2015
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Little Sioux River At Linn Grove.
* from Friday afternoon to Sunday afternoon.
* At 06PM Thursday the stage was 17.9 feet.
* Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...The river will crest near 18.2 feet by Saturday
November 21. The river will fall below flood stage by Sunday
November 22.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST
STAGE STAGE TIME STAGE TIME
LITTLE SIOUX RIVER
SPWI4 10.0 10.03 Thu 1 PM 10.2 Fri 12 AM
LNNI4 18.0 17.91 Thu 6 PM 18.2 Sat 06 AM8 follow-up statements
820
WGUS83 KFSD 201559
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
959 AM CST FRI NOV 20 2015
...The Flood Warning continues for the following rivers in Iowa...
Little Sioux River At Spencer
Little Sioux River At Linn Grove
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC041-211959-
/O.EXT.KFSD.FL.W.0013.000000T0000Z-151122T0900Z/
/SPWI4.1.ER.151119T1845Z.151120T1800Z.151121T0900Z.NO/
959 AM CST FRI NOV 20 2015
The Flood Warning continues for
The Little Sioux River At Spencer.
* until late Saturday night.
* At 09AM Friday the stage was 10.2 feet.
* Flood stage is 10.0 feet.
* Recent activity...The river rose above flood stage on Thursday
November 19.
* Forecast...The river will crest near 10.3 feet by Friday and then
fall below flood stage Saturday morning.
* At stages near 10.0 feet...The right bank overflows, and minor
flooding of the Spencer city park and some rural agricultural areas
begins.
&&
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
4302 9510 4310 9510
$$
IAC021-041-211959-
/O.EXT.KFSD.FL.W.0014.151120T1556Z-151124T1200Z/
/LNNI4.1.ER.151120T0906Z.151121T1800Z.151123T1200Z.NO/
959 AM CST FRI NOV 20 2015
...Flood Warning extended until 6 AM Tuesday...
The Flood Warning continues for
The Little Sioux River At Linn Grove.
* until Tuesday morning.
* At 09AM Friday the stage was 18.1 feet.
* Flood stage is 18.0 feet.
* Recent activity...The river rose above flood stage on Friday
November 20.
* Forecast...The river will crest near 18.3 feet by Saturday November
21. The river will fall below flood stage Monday November 23.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST
STAGE STAGE TIME STAGE TIME
LITTLE SIOUX RIVER
SPWI4 10.0 10.22 Fri 9 AM 10.3 Fri 12 PM
LNNI4 18.0 18.07 Fri 9 AM 18.3 Sat 12 PM
MG572
WGUS83 KFSD 211328
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
728 AM CST SAT NOV 21 2015
...The Flood Warning continues for the following rivers in Iowa...
Little Sioux River At Linn Grove
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued early Saturday evening.
&&
IAC021-041-221728-
/O.CON.KFSD.FL.W.0014.000000T0000Z-151124T1200Z/
/LNNI4.1.ER.151120T0906Z.151121T1800Z.151123T1200Z.NO/
728 AM CST SAT NOV 21 2015
The Flood Warning continues for
The Little Sioux River At Linn Grove.
* until Tuesday morning.
* At 07AM Saturday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will crest near 18.3 feet by Sunday November
22. The river will fall below flood stage Monday November 23.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
LNNI4 18.0 18.20 Sat 7 AM 18.3 Sat 12 PM832
WGUS83 KFSD 220055
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
655 PM CST SAT NOV 21 2015
...The Flood Warning continues for the following rivers in Iowa...
Little Sioux River At Linn Grove
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC021-041-230455-
/O.EXT.KFSD.FL.W.0014.000000T0000Z-151124T0600Z/
/LNNI4.1.ER.151120T0906Z.151122T0600Z.151123T0600Z.NO/
655 PM CST SAT NOV 21 2015
The Flood Warning continues for
The Little Sioux River At Linn Grove.
* until late Monday night.
* At 06PM Saturday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will crest near 18.3 feet by Sunday November
22. The river will fall below flood stage Monday November 23.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST
STAGE STAGE TIME STAGE TIME
LITTLE SIOUX RIVER
LNNI4 18.0 18.23 Sat 6 PM 18.3 Sun 12 AM219
WGUS83 KFSD 221519
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
919 AM CST SUN NOV 22 2015
...The Flood Warning continues for the following rivers in Iowa...
Little Sioux River At Linn Grove
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued Sunday evening.
&&
IAC021-041-231919-
/O.CON.KFSD.FL.W.0014.000000T0000Z-151124T0600Z/
/LNNI4.1.ER.151120T0906Z.151122T1215Z.151123T0600Z.NO/
919 AM CST SUN NOV 22 2015
The Flood Warning continues for
The Little Sioux River At Linn Grove.
* until late Monday night.
* At 09AM Sunday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to below flood stage by
Monday November 23.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
LNNI4 18.0 18.22 Sun 9 AM 18.3 Sun Nov 22686
WGUS83 KFSD 230124
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
724 PM CST SUN NOV 22 2015
...The Flood Warning continues for the following rivers in Iowa...
Little Sioux River At Linn Grove
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC021-041-240524-
/O.EXT.KFSD.FL.W.0014.000000T0000Z-151125T0600Z/
/LNNI4.1.ER.151120T0906Z.151122T1215Z.151124T0600Z.NO/
724 PM CST SUN NOV 22 2015
The Flood Warning continues for
The Little Sioux River At Linn Grove.
* until late Tuesday night.
* At 07PM Sunday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to below flood stage by
Tuesday November 24.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
LNNI4 18.0 18.23 Sun 7 PM 18.3 Sun Nov 22056
WGUS83 KFSD 240119
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
719 PM CST MON NOV 23 2015
...The Flood Warning continues for the following rivers in Iowa...
Little Sioux River At Linn Grove
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC021-041-250519-
/O.EXT.KFSD.FL.W.0014.000000T0000Z-151127T1200Z/
/LNNI4.1.ER.151120T0906Z.151122T1215Z.151126T1200Z.NO/
719 PM CST MON NOV 23 2015
The Flood Warning continues for
The Little Sioux River At Linn Grove.
* until Friday morning.
* At 07PM Monday the stage was 18.1 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to below flood stage by
Thursday November 26.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
LNNI4 18.0 18.14 Mon 7 PM 18.3 Sun Nov 22515
WGUS83 KFSD 240330
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
930 PM CST MON NOV 23 2015
...The Flood Warning continues for the following rivers in Iowa...
Little Sioux River At Linn Grove
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. The water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC021-041-250730-
/O.EXT.KFSD.FL.W.0014.000000T0000Z-151125T1800Z/
/LNNI4.1.ER.151120T0906Z.151122T1215Z.151124T1800Z.NO/
930 PM CST MON NOV 23 2015
The Flood Warning continues for
The Little Sioux River At Linn Grove.
* until Wednesday afternoon.
* At 09PM Monday the stage was 18.1 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to below flood stage by
Tuesday November 24.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
LNNI4 18.0 18.13 Mon 9 PM 18.3 Sun Nov 22401
WGUS83 KFSD 242107
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
307 PM CST TUE NOV 24 2015
...The Flood Warning is cancelled for the following rivers in Iowa...
Little Sioux River At Linn Grove
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC021-041-242137-
/O.CAN.KFSD.FL.W.0014.000000T0000Z-151125T2120Z/
/LNNI4.1.ER.151120T0906Z.151122T1215Z.151124T2100Z.NO/
307 PM CST TUE NOV 24 2015
The Flood Warning is cancelled for
The Little Sioux River At Linn Grove.
* At 03PM Tuesday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Recent activity...The river will fall below flood stage by 4 PM Tuesday.
* Forecast...The river will continue to fall to 17.8 feet by 6 AM
Wednesday.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
LOCATION FLOOD LATEST OBSERVED RECENT OBSERVED
STAGE STAGE TIME CREST TIME
LITTLE SIOUX RIVER
LNNI4 18.0 17.99 Tue 3 PM 18.3 Sun Nov 22
mgWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Nov 19, 5:31 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Nov 19, 5:31 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
531 PM CST THU NOV 19 2015
.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 325 PM CST THU NOV 19 2015
STRONG WINDS PEAKED EAST LATE THIS MORNING AND STARTED TO DROP OFF A
BIT BEFORE NOON. THE EXITING OF A WAVE TO THE NORTHEAST RESULTED IN A
DROPOFF OF LOW LEVEL WINDS AND EVEN A LITTLE WARMING AT 5K FEET...
APPARENTLY PEGGED CORRECTLY BY THE RAP AS SEEN ON BUFKIT WITH THE
WINDS...TO CUT DOWN ON THE MIXED LAYER. ADVISORY WILL BE CONTINUED
TO ORIGINAL EXPIRATION EAST BUT WILL PLAN ON CANCELING A BIT
EARLIER SOUTHWEST. WINDS WILL THEN DROP OFF QUICKLY EARLY THIS
EVENING. SKIES WILL BE GENERALLY CLEAR THROUGH THIS EVENING THOUGH
AN INCREASE IN HIGH AND SOME MID CLOUDS WILL START BEFORE MIDNIGHT
FROM THE SOUTHWEST. TEMPERATURES WILL COOL INTO THE LOWER TO
MIDDLE 20S THIS EVENING WITH THE COOLING RATE SLOWING SOUTHWEST
LATE EVENING AS CLOUDS START TO INCREASE THERE.
LOOKING AT A FAIRLY SIGNIFICANT SNOW EVENT ACROSS THE AREA ON
FRIDAY. ON THE LARGE SCALE...A SERIES OF JET STREAKS WILL AID IN
THE DEVELOPMENT AND ENHANCEMENT OF HEAVY SNOW BAND THAT IS EXPECTED
TO DEVELOP ACROSS THE AREA. AS OF 12Z...THE MAIN JET AXIS EXTENDS
FROM THE PACIFIC NW DOWN THROUGH THE CENTRAL PORTION OF THE US.
ACROSS THE UPPER MIDWEST...THERE IS A JET STREAK ACROSS SOUTHERN
MINNESOTA INTO SOUTHERN WISCONSIN WITH THE RIGHT ENTRANCE REGION
ACROSS MUCH OF THE FORECAST AREA. EXPECT THIS JET STREAK TO AID IN
THE DEVELOPMENT OF THE BAND AS THE INTENSIFYING WAVE MOVES INTO THE
AREA.
MODEL SOUNDINGS SUGGEST A FAIR AMOUNT OF DRY AIR THAT HAS TO BE
OVERCOME INITIALLY IN THE NEAR SURFACE LAYER. EXPECT ATMOSPHERE TO
SATURATE RELATIVELY QUICKLY...WITH SNOW BEGINNING TO FALL ACROSS
SOUTH CENTRAL SOUTH DAKOTA BETWEEN 9-12Z. INITIALLY SNOW SHOULD BE
FAIRLY LIGHT...BUT SHOULD INCREASE IN INTENSITY AS STRONG 700 MB
FRONTOGENETIC FORCING MOVES INTO THE AREA. WITH SNOWFALL
BEGINNING FAIRLY LIGHT...WILL LIKELY SEE SOME MELTING AS THE
SURFACE LAYER IS STILL NEAR 40 DEGREES. BY 9 AM OR SO...IT APPEARS
THAT THE ATMOSPHERE BECOMES WEAKLY UNSTABLE ABOVE THE
FRONTOGENETIC BAND. IN ADDITION...AS THE ATMOSPHERIC COLUMN
COOLS...DENDRITIC LAYER INCREASES IN DEPTH. WITH WEAK WINDS
THROUGH THE ATMOSPHERE...HAVE THE POTENTIAL OF SEEING SNOWFALL
RATIOS INCREASE AS THE DENDRITIC DEPTH INCREASES. WITH THE
INSTABILITY...COULD SEE SNOWFALL RATES INCREASE WITHIN THE MAIN
BAND TO 1"+/HOUR. HAVE RAISED SNOWFALL AMOUNTS WITHIN THE
BAND...BUT HIGHER AMOUNTS ARE POSSIBLE ESPECIALLY FROM YANKTON TO
SPENCER IA AND AREAS SOUTH TOWARDS STORM LAKE.
ON THE NORTH SIDE OF THE BAND...IT IS MUCH MORE MURKY WHERE THE
NORTHERN EDGE OF THE BAND WILL SET UP. GIVEN THE UNCERTAINTY...WILL
LEAVE THE WATCH IN PLACE FOR NOW.
AS FOR TEMPERATURES...GUIDANCE IS POOR GIVEN THE AMOUNT OF WARMING
THAT IS ANTICIPATED IN THE MODELS DURING THE PRECIPITATION EVENT.
HAVE STARTED WITH PREVIOUS FORECAST...AND MADE ONLY MINOR TWEAKS TO
THE HIGHS AT THIS POINT.
WILL BE A STRUGGLE TO WARM SIGNIFICANTLY ON SATURDAY WITH SNOWPACK
LINGERING ACROSS THE SOUTH. 925 HPA TEMPS WARM TO -5 TO -7C
THROUGHOUT THE DAY...PROMOTING HIGHS IN THE 20S. SUBTLE WARM FRONT
IS EXPECTED TO MOVE THROUGH THE AREA SATURDAY NIGHT. HAVE NOT MADE
CHANGES TO THE FORECAST SATURDAY NIGHT WITH THE FOCUS ON THE SNOW
BAND.
.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 325 PM CST THU NOV 19 2015
THE SUNDAY START OF DRY AND WARMING WEATHER WILL CONTINUE THROUGH AT
LEAST TUESDAY WITH UPPER RIDGING. THE WARMING FOR NOW LOOKS TO BE
MODIFIED BY SOME DELAY IN LOW LEVEL WARMING...LIKELY REMAINING SNOW
COVER ESPECIALLY SOUTHEAST...AND OF COURSE THE LOWERING LATE
NOVEMBER SUN ANGLE...SO LOOK FOR DAYTIME HIGHS NOT TO GET TOO FAR
INTO THE 40S FOR NOW. WEDNESDAY STILL LOOKS RELATIVELY MILD...BUT A
SOUTHERLY FETCH OF LOW LEVEL MOISTURE MAY AGAIN COME INTO PLAY AND
BRING A CHANCE OF RAIN OR DRIZZLE EAST. THANKSGIVING DAY LOOKS LIKE
COOLER WITH SOME CHANCE OF RAIN AND SNOW...IN SLIGHTLY DIFFERENT
WAYS BOTH THE GFS AND EC SHOW THIS. THE EC SHOWS A MUCH DEEPER
SYSTEM TO THE SOUTHWEST AS THANKSGIVING GETS HERE...BUT SO DEEP IT
IS SHEARED OFF FROM COMING UP BY THE NORTHERN WAVE...SO AT THIS TIME
IT DOES NOT LOOK LIKE A MAJOR HOLIDAY SYSTEM...BUT OF COURSE THAT
CAN CHANGE WHEN LOOKING A WEEK AHEAD.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 529 PM CST THU NOV 19 2015
MAIN AVIATION CONCERN IS THE LATE MORNING AND AFTERNOON HOURS ON
FRIDAY...WHEN A BAND OF SNOW WILL MOVE ACROSS THE FORECAST...MOST
ACUTE ALONG INTERSTATE 90 AND SOUTHWARD. THEREFORE HAVE LIFR TO
IFR CONDITIONS FOR THE KFSD AND KSUX TAF SITES...KEEPING KHON AT
MVFR WHO SHOULD BE TOO FAR NORTH TO GET HEAVY SNOW.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WINTER STORM WARNING FROM 6 AM TO 9 PM CST FRIDAY FOR SDZ068>071.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR SDZ038>040-053>056-
059>062-065>067-069>071.
WINTER STORM WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR SDZ065>067.
WINTER WEATHER ADVISORY FROM 6 AM TO 6 PM CST FRIDAY FOR SDZ050-
063-064.
MN...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR MNZ071-072-080-081-
089-090-097-098.
IA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR IAZ001>003-012>014-
020>022-031-032.
WINTER STORM WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR IAZ001>003.
WINTER STORM WARNING FROM 9 AM FRIDAY TO MIDNIGHT CST FRIDAY
NIGHT FOR IAZ012>014-020>022-031-032.
NE...WINTER STORM WARNING FROM 6 AM TO 9 PM CST FRIDAY FOR NEZ013-014.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR NEZ013-014.
&&
SHORT TERM...
LONG TERM...
AVIATION...MJHazardous weather outlook, Nov 19, 5:31 AM CST, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 531 AM CST THU NOV 19 2015 IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ065>071-201145- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-HUTCHINSON-TURNER- LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- 531 AM CST THU NOV 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WEST TO NORTHWEST WIND WILL AVERAGE FROM 30 TO 40 MPH TODAY... WITH OCCASIONAL GUSTS TO AROUND 50 MPH. WINDS WILL DECREASE BY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SIGNIFICANT WINTER STORM LOOMS FOR FRIDAY AND FRIDAY EVENING ACROSS SOUTHEAST SOUTH DAKOTA...EXTREME NORTHEAST NEBRASKA AND NORTHWEST IOWA. SNOWFALL WILL DEVELOP IN THE WESTERN MISSOURI RIVER VALLEY ON FRIDAY MORNING...WITH SNOW SPREADING INTO NORTHWEST IOWA BY MID TO LATE MORNING. SNOW WILL BECOME HEAVY AT TIMES IN THE MIDDAY AND AFTERNOON HOURS...EXTENDING TO EARLY EVENING IN NORTHWEST IOWA. TRAVEL WILL BECOME INCREASINGLY DIFFICULT AS SNOW ACCUMULATES ON ROADWAYS...AND POTENTIAL ACCUMULATIONS WILL RANGE FROM 5 TO 8 INCHES BY FRIDAY EVENING. A WINTER STORM WATCH IS IN EFFECT FOR FRIDAY AND FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ080-081-089-090-097-098-SDZ052>062-201145- MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-JERAULD-SANBORN- MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA- 531 AM CST THU NOV 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WEST TO NORTHWEST WIND WILL AVERAGE FROM 30 TO 40 MPH TODAY... WITH OCCASIONAL GUSTS TO AROUND 50 MPH. WINDS WILL DECREASE GRADUALLY BY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOWFALL IS EXPECTED TO DEVELOP ON FRIDAY...SPREADING FROM SOUTHEAST SOUTH DAKOTA MID MORNING...INTO SOUTHWEST MINNESOTA BY EARLY AFTERNOON. GREATER SNOWFALL AMOUNTS CLOSER TO 2 TO 3 INCHES WILL OCCUR NEAR INTERSTATE 90...WITH AMOUNTS DROPPING OFF TO AN INCH OR LESS TOWARD MADISON...PIPESTONE AND SLAYTON. WITH THE SHARP GRADIENT IN SNOWFALL...ANY NORTH OR SOUTH SHIFT IN THE SNOW BAND WILL GREATLY IMPACT SNOWFALL AMOUNTS. ACCUMULATION ON ROADWAYS COULD POTENTIALLY IMPACT TRAVEL FROM LATE MORNING TO EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SDZ050-063-064-201145- GREGORY-CHARLES MIX-DOUGLAS- 531 AM CST THU NOV 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WEST TO NORTHWEST WIND WILL AVERAGE FROM 30 TO 40 MPH TODAY... WITH OCCASIONAL GUSTS TO AROUND 50 MPH. WINDS WILL DECREASE GRADUALLY BY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOWFALL IS EXPECTED TO DEVELOP VERY LATE THURSDAY NIGHT AND CONTINUE THROUGH MUCH OF FRIDAY. SNOW ACCUMULATIONS FROM 3 TO 6 INCHES ARE POSSIBLE. HAZARDOUS TRAVEL CONDITIONS ARE LIKELY AS SNOW ACCUMULATES ON ROADWAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ071-072-SDZ038>040-201145- LINCOLN MN-LYON MN-BEADLE-KINGSBURY-BROOKINGS- 531 AM CST THU NOV 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MINNESOTA AND EAST CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WEST TO NORTHWEST WIND WILL AVERAGE FROM 30 TO 40 MPH TODAY... WITH OCCASIONAL GUSTS TO AROUND 50 MPH. WINDS WILL DECREASE GRADUALLY BY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AREAS OF LIGHT SNOWFALL ON FRIDAY WILL RESULT IN LITTLE ACCUMULATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 6:33 PM CST | River Flood Warning | FSD | Clay | 47 hr |
Nearby
River Flood Warnings in Iowa, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.